Regular approximations to shuffle products of context-free languages, and convergence of their generating functions

Robert S Maier, René Schott

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

We approximate certain languages, obtained as shuffle products of Dyck languages, by regular languages. These regular approximants are obtained by restricting the automaton accepting the original language to a finite maximum amount of storage, N. We study the dominant singularities of the multivariate generating functions of the approximants. By using formal asymptotic methods drawn from applied probability to work out the N → ∞ asymptotics of these singularities, we quantify the rate at which the approximants approach the original languages.

Original languageEnglish (US)
Title of host publicationFundamentals of Computation Theory - 9th International Conference, FCT 1993, Proceedings
PublisherSpringer Verlag
Pages352-362
Number of pages11
Volume710 LNCS
ISBN (Print)9783540571636
StatePublished - Jan 1 1993
Event9th International Conference on Fundamentals of Computation Theory, FCT 1993 - Szeged, Hungary
Duration: Aug 23 1993Aug 27 1993

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume710 LNCS
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Other

Other9th International Conference on Fundamentals of Computation Theory, FCT 1993
CountryHungary
CitySzeged
Period8/23/938/27/93

Fingerprint

Context free languages
Context-free Languages
Formal languages
Shuffle
Generating Function
Approximation
Singularity
Applied Probability
Multivariate Functions
Regular Languages
Formal Methods
Asymptotic Methods
Automata
Quantify
Language

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)

Cite this

Maier, R. S., & Schott, R. (1993). Regular approximations to shuffle products of context-free languages, and convergence of their generating functions. In Fundamentals of Computation Theory - 9th International Conference, FCT 1993, Proceedings (Vol. 710 LNCS, pp. 352-362). (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 710 LNCS). Springer Verlag.

Regular approximations to shuffle products of context-free languages, and convergence of their generating functions. / Maier, Robert S; Schott, René.

Fundamentals of Computation Theory - 9th International Conference, FCT 1993, Proceedings. Vol. 710 LNCS Springer Verlag, 1993. p. 352-362 (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 710 LNCS).

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Maier, RS & Schott, R 1993, Regular approximations to shuffle products of context-free languages, and convergence of their generating functions. in Fundamentals of Computation Theory - 9th International Conference, FCT 1993, Proceedings. vol. 710 LNCS, Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics), vol. 710 LNCS, Springer Verlag, pp. 352-362, 9th International Conference on Fundamentals of Computation Theory, FCT 1993, Szeged, Hungary, 8/23/93.
Maier RS, Schott R. Regular approximations to shuffle products of context-free languages, and convergence of their generating functions. In Fundamentals of Computation Theory - 9th International Conference, FCT 1993, Proceedings. Vol. 710 LNCS. Springer Verlag. 1993. p. 352-362. (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)).
Maier, Robert S ; Schott, René. / Regular approximations to shuffle products of context-free languages, and convergence of their generating functions. Fundamentals of Computation Theory - 9th International Conference, FCT 1993, Proceedings. Vol. 710 LNCS Springer Verlag, 1993. pp. 352-362 (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)).
@inproceedings{3f505a2836f0448595a3a7890eda5ebb,
title = "Regular approximations to shuffle products of context-free languages, and convergence of their generating functions",
abstract = "We approximate certain languages, obtained as shuffle products of Dyck languages, by regular languages. These regular approximants are obtained by restricting the automaton accepting the original language to a finite maximum amount of storage, N. We study the dominant singularities of the multivariate generating functions of the approximants. By using formal asymptotic methods drawn from applied probability to work out the N → ∞ asymptotics of these singularities, we quantify the rate at which the approximants approach the original languages.",
author = "Maier, {Robert S} and Ren{\'e} Schott",
year = "1993",
month = "1",
day = "1",
language = "English (US)",
isbn = "9783540571636",
volume = "710 LNCS",
series = "Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)",
publisher = "Springer Verlag",
pages = "352--362",
booktitle = "Fundamentals of Computation Theory - 9th International Conference, FCT 1993, Proceedings",
address = "Germany",

}

TY - GEN

T1 - Regular approximations to shuffle products of context-free languages, and convergence of their generating functions

AU - Maier, Robert S

AU - Schott, René

PY - 1993/1/1

Y1 - 1993/1/1

N2 - We approximate certain languages, obtained as shuffle products of Dyck languages, by regular languages. These regular approximants are obtained by restricting the automaton accepting the original language to a finite maximum amount of storage, N. We study the dominant singularities of the multivariate generating functions of the approximants. By using formal asymptotic methods drawn from applied probability to work out the N → ∞ asymptotics of these singularities, we quantify the rate at which the approximants approach the original languages.

AB - We approximate certain languages, obtained as shuffle products of Dyck languages, by regular languages. These regular approximants are obtained by restricting the automaton accepting the original language to a finite maximum amount of storage, N. We study the dominant singularities of the multivariate generating functions of the approximants. By using formal asymptotic methods drawn from applied probability to work out the N → ∞ asymptotics of these singularities, we quantify the rate at which the approximants approach the original languages.

UR - http://www.scopus.com/inward/record.url?scp=85029471295&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85029471295&partnerID=8YFLogxK

M3 - Conference contribution

AN - SCOPUS:85029471295

SN - 9783540571636

VL - 710 LNCS

T3 - Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)

SP - 352

EP - 362

BT - Fundamentals of Computation Theory - 9th International Conference, FCT 1993, Proceedings

PB - Springer Verlag

ER -